Alert archive / Kentucky / River Flood Warnings in 2015

River Flood Warning 3, NWS Jackson, KY

February 22, 2015Lee County, Kentucky

NWS Jackson, KY issued this river flood warning at Feb 22, 2015, 4:56 PM EST for Lee County, Kentucky. It took effect at Feb 22, 2015, 7:00 PM EST. It was in force for 16 hr.

The area

The outline as issued.

The facts

Issued
Feb 22, 2015, 4:56 PM EST (21:56 UTC)
In effect from
Feb 22, 2015, 7:00 PM EST
Expired
Feb 23, 2015, 10:36 AM EST
In force
16 hr
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Flood severity
Minor

County Lee County, KY

The radar

The Jackson,KY radar (KJKL), 43 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Kentucky River at Heidelberg (HLDK2). The gauge peaked at 20.36 ft at Feb 23, 2015, 3:00 AM EST.

actionminormoderate1015202502/2202/2302/24
Action stage
16 ft
Minor stage
20 ft
Moderate stage
24 ft
Major stage
30 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03282000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

170 
WGUS43 KJKL 222156
FLWJKL
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE JACKSON KY 
456 PM EST SUN FEB 22 2015

...The National Weather Service in Jackson Kentucky has issued
a flood warning for the following rivers in Kentucky...

  The Kentucky River at Heidelberg
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Warning means that flooding is occurring or is imminent.

Continue to monitor NOAA weather radio or your favorite local media 
outlet for additional information. If you are in areas affected by 
this forecast take necessary precautions.

The next update will be issued by 11pm.

&&

KYC129-230956-
/O.NEW.KJKL.FL.W.0003.150223T0000Z-150223T1536Z/
/HLDK2.1.IJ.150223T0000Z.150223T0600Z.150223T0936Z.NO/
456 PM EST SUN FEB 22 2015

The National Weather Service in Jackson Kentucky has issued a 

* Flood Warning for 
  The Kentucky River at Heidelberg.
* until Monday morning.
* at 3:45 PM Sunday the stage was 19.8 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* At 20.0 feet...Low lying areas flood.

&&


LAT...LON 3769 8385 3757 8366 3750 8373 3763 8392


$$
4 follow-up statements
451 
WGUS83 KJKL 230212
FLSJKL
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
912 PM EST SUN FEB 22 2015

...The flood warning continues for the following rivers in 
Kentucky...
 
  The Kentucky River at Heidelberg 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Continue to monitor NOAA weather radio or your favorite local media 
outlet for additional information. If you are in areas affected by 
this forecast take necessary precautions.

The next update will be issued by 6am Monday.

A Flood Warning means that flooding is occurring or is imminent.

Continue to monitor NOAA weather radio or your favorite local media 
outlet for additional information. If you are in areas affected by 
this forecast take necessary precautions.

&&

KYC129-231412-
/O.EXT.KJKL.FL.W.0003.000000T0000Z-150223T1500Z/
/HLDK2.1.IJ.150223T0330Z.150223T0600Z.150223T0800Z.NO/
912 PM EST SUN FEB 22 2015

The Flood Warning continues for
  The Kentucky River at Heidelberg.
* at 8:45 PM Sunday the stage was 19.9 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage to near 20.1 feet after midnight 
  tonight.The river will fall below flood stage by early tomorrow.
* At 20.0 feet...Low lying areas flood.

&&


LAT...LON 3769 8385 3757 8366 3750 8373 3763 8392


$$
840 
WGUS83 KJKL 230356 CCA
FLSJKL
FLOOD STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON KY
912 PM EST SUN FEB 22 2015

...The flood warning continues for the following rivers in 
Kentucky...
 
  The Kentucky River at Heidelberg
   
PRECAUTIONARY/PREPAREDNESS ACTIONS...

The next update will be issued by 6am Monday.

A Flood Warning means that flooding is occurring or is imminent.

Continue to monitor NOAA weather radio or your favorite local media 
outlet for additional information. If you are in areas affected by 
this forecast take necessary precautions.

&&

KYC129-231412-
/O.COR.KJKL.FL.W.0003.000000T0000Z-150223T1500Z/
/HLDK2.1.IJ.150223T0330Z.150223T0600Z.150223T0800Z.NO/
912 PM EST SUN FEB 22 2015

The Flood Warning continues for
  The Kentucky River at Heidelberg.
* at 8:45 PM Sunday the stage was 19.9 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage to near 20.1 feet after midnight 
  tonight. The river will fall below flood stage by early tomorrow.
* At 20.0 feet...Low lying areas flood.

&&


LAT...LON 3769 8385 3757 8366 3750 8373 3763 8392


$$
446 
WGUS83 KJKL 230827
FLSJKL
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
327 AM EST MON FEB 23 2015

...The flood warning continues for the following rivers in 
Kentucky...
 
  The Kentucky River at Heidelberg 
  The Kentucky River near Ravenna 
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Continue to monitor NOAA weather radio or your favorite local media 
outlet for additional information. If you are in areas affected by 
this forecast take necessary precautions.

The next update will be issued by 11 AM.

A Flood Warning means that flooding is occurring or is imminent.

&&

KYC129-232027-
/O.EXT.KJKL.FL.W.0003.000000T0000Z-150223T2230Z/
/HLDK2.1.IJ.150223T0250Z.150223T0745Z.150223T1630Z.NO/
327 AM EST MON FEB 23 2015

The Flood Warning continues for
  The Kentucky River at Heidelberg.
* at 2:45 AM Monday the stage was 20.4 feet.
* Flood stage is 20.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river is cresting, but will continue to remain
  just above flood stage through this morning, before falling
  below flood stage closer to noon.
* At 20.0 feet...Low lying areas flood.

&&

LAT...LON 3769 8385 3757 8366 3750 8373 3763 8392

$$

KYC065-232026-
/O.EXT.KJKL.FL.W.0001.000000T0000Z-150224T1530Z/
/RAVK2.1.ER.150223T0205Z.150223T1800Z.150224T0930Z.UU/
327 AM EST MON FEB 23 2015

The Flood Warning continues for
  The Kentucky River near Ravenna.
* at 2:15 AM Monday the stage was 21.7 feet.
* Flood stage is 21.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 22.4 feet by this
  afternoon. The river will fall below flood stage early tomorrow.
* At 21.5 feet...Sang Branch Road is under water at Red Lick Creek.

&&

LAT...LON 3788 8405 3769 8385 3763 8392 3779 8411

$$
935 
WGUS83 KJKL 231529
FLSJKL
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1029 AM EST MON FEB 23 2015

...The flood warning is cancelled for the following rivers
in Kentucky...

...A flood advisory is now in effect...

  The Kentucky River at Heidelberg
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Continue to monitor NOAA weather radio or your favorite local media 
outlet for additional information. If you are in areas affected by 
this forecast take necessary precautions.

The next update will be issued by 5 PM.

&&

KYC129-231559-
/O.CAN.KJKL.FL.W.0003.000000T0000Z-150223T2230Z/
/HLDK2.1.IJ.150223T0250Z.150223T0745Z.150223T1330Z.NO/
1029 AM EST MON FEB 23 2015

The Flood Warning is cancelled for
  The Kentucky River at Heidelberg.
* at 9:45 AM Monday the stage was 19.8 feet.
* Flood stage is 20.0 feet.
* The river fell below flood stage at 8:30 AM Monday.
* Forecast...The river will continue to fall to 17.5 feet by tomorrow
  morning.
* At 20.0 feet...Low lying areas flood.

&&

LAT...LON 3769 8385 3757 8366 3750 8373 3763 8392

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this river flood warning went out at Feb 22, 4:42 PM EST, 14 minutes earlier.

Area forecast discussion, Feb 22, 4:42 PM EST, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
442 PM EST SUN FEB 22 2015

.SHORT TERM...(THIS EVENING THROUGH MONDAY NIGHT)
ISSUED AT 250 PM EST SUN FEB 22 2015

THE SHORT TERM PERIOD LOOKS TO BE MUCH COLDER THAN NORMAL WITH
PERHAPS SOME ISOLATED RAIN AND SNOW SHOWERS MOVING ACROSS PORTION
OF THE AREA OVERNIGHT. THE NAM12 IS PRODUCING VERY LITTLE
PRECIPITATION FOR TONIGHT...WHILE THE GFS IS FORECASTING ISOLATED
TO SCATTERED SHOWERS. BASED ON CURRENT UPSTREAM RADAR TRENDS...AND
THE LACK OF POPS IN EITHER THE NAM12 OR GFS MOS
GUIDANCE...CONFIDENCE IN PRECIPITATION OCCURRENCE TONIGHT IS
PRETTY LOW AT THIS TIME. WITH AT LEAST SOME QPF SHOWING UP IN BOTH
MODELS...AND WITH PERSISTENT AND WIDESPREAD LOW LEVEL CLOUD COVER
EXPECTED TO REMAIN IN PLACE ACROSS THE ENTIRE AREA...DECIDED TO GO
AHEAD AND KEEP THE POSSIBILITY OF ISOLATED RAIN AND SNOW SHOWERS
IN THE FORECAST FOR THE OVERNIGHT PERIOD. MONDAY AND MONDAY NIGHT
SHOULD BE DRY...ALBEIT VERY COLD...WITH PARTLY CLOUDY SKIES AND
LIGHT WINDS. TONIGHTS LOWS ARE EXPECTED TO DROP IN THE SINGLE
DIGITS ALONG AND NORTH OF I64...AND INTO THE TEENS EVERYWHERE
ELSE. WITH NORTHERLY FLOW PERSISTING THROUGHOUT THE NEXT FEW
DAYS...WE CAN EXPECTED CONSISTENTLY BELOW NORMAL TEMPERATURES.
HIGHS ON TUESDAY WILL LIKELY ONLY TOP OUT IN THE 20S FOR MOST
LOCATIONS SOUTH OF I64...WITH MID TEENS MAX TEMPS NORTH OF THE
THERE. MONDAY NIGHT WILL MARK THE BEGINNING OF OUR NEXT BIG ARCTIC
OUTBREAK...AS A STRONG RIDGE OF HIGH PRESSURE PLUNGES SOUTHWARD
OUT OF CANADA. THIS ARCTIC BLAST WILL LIKELY SEND TEMPERATURES
PLUMMETING INTO THE SINGLE DIGITS ACROSS ALMOST THE ENTIRE
AREA...WITH A FEW LOCATIONS IN OUR FAR NORTH PERHAPS DIPPING TO
AROUND ZERO.

.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 442 PM EST SUN FEB 22 2015

THE EXTENDED FORECAST PERIOD BEGINS ON TUESDAY WITH PROLONGED
TROUGHING OVER THE EASTERN CONUS. THE SOUTHERN STREAM OF THE JET
WILL ALSO BE ACTIVE WITH SEVERAL SHORTWAVES MOVING THROUGH THE
SOUTHERN CONUS. ALONG THE NORTHERN JET...A FEW WEAK WAVES WILL
PASS THROUGH THE AREA INTO THE MIDDLE OF THE EXTENDED. THESE WAVES
WILL RESULT IN A SLIGHT CHANCE OF PRECIP TUESDAY THROUGH
THURSDAY. ARCTIC AIR WILL BE WELL ENTRENCHED ACROSS MUCH OF THE
AREA THROUGH MUCH OF THE EXTENDED. THIS WILL BE COLD ENOUGH TO
SUPPORT SNOW THROUGH MUCH OF THE AREA. IN FACT TEMPS WILL BE WELL
BELOW NORMAL VALUES THROUGH MUCH OF THE EXTENDED. THE ONLY CONCERN
WILL BE THE AMOUNT OF MOISTURE IN THE NORTHERN FLOW TO PRODUCE ANY
MEASURABLE PRECIP. FOR THIS...HAVE KEPT POPS LOW IN THE EXTENDED.
DAY 7 AND INTO THE WEEKEND LOOKS TO BE VERY INTERESTING IN
SOUTHERLY FLOW AS THIS WILL BE THE BEST CHANCE FOR PRECIP IN THE
EXTENDED. HOWEVER...THE GFS AND EURO ARE VERY DIFFERENT IN THEIR
SOLUTIONS SO THERE CAN BE LITTLE CONFIDENCE IN THIS PERIOD.
OVERALL...THE EXTENDED LOOKS TO BE QUIET WITH THE EXCEPTION OF
SOME ARCTIC AIR.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 1253 PM EST SUN FEB 22 2015

PATCHY FOG WILL CONTINUE TO BE AN ISSUE AT THE TAF SITES FOR THE
NEXT SEVERAL HOURS...PARTICULARLY JKL AND SJS. ALL THE TAF SITES
WILL EXPERIENCE VARYING DEGREES MVFR TO LIFR CONDITIONS THROUGH
AROUND 0Z THIS EVENING. AN APPROACHING WEATHER SYSTEM THAT WILL BE
MOVING BY TO OUR SOUTHEAST OVERNIGHT SHOULD FINALLY PRODUCE ENOUGH
WIND TO BREAK UP ANY REMAINING FOG BY 0Z. ISOLATED RAIN AND SNOW
SHOWERS WILL THEN BE POSSIBLE OVERNIGHT WITH LOW IFR TO LIFR CIGS
ON TAP ONCE AGAIN THROUGH AROUND 12Z ON MONDAY.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...AR
LONG TERM...SHALLENBERGER
AVIATION...AR
Hazardous weather outlook, Feb 22, 4:08 PM EST, 48 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
408 PM EST SUN FEB 22 2015

KYZ058-068-069-079-080-083>088-107-109>120-240015-
ESTILL-ROCKCASTLE-JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-
KNOX-BELL-HARLAN-JOHNSON-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...IRVINE...MOUNT VERNON...BRODHEAD...
MCKEE...ANNVILLE...SOMERSET...LONDON...MONTICELLO...PINE KNOT...
STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG...PROVIDENCE...
BARBOURVILLE...NORTH CORBIN...PINEVILLE...GEORGETOWN...
PAINTSVILLE...SALYERSVILLE...PRESTONSBURG...WHEELWRIGHT...UNION...
BEATTYVILLE...FINCASTLE...JACKSON...HINDMAN...PIPPA PASSES...
BOONEVILLE...HAZARD...MANCHESTER...HYDEN...JENKINS...WHITESBURG...
MCROBERTS...FLEMING-NEON...INEZ...WARFIELD...PIKEVILLE
408 PM EST SUN FEB 22 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

SEVERAL RIVERS AROUND THE AREA WILL CONTINUE TO RUN HIGH THIS
EVENING. THE KENTUCKY RIVER AT BOONEVILLE AND RAVENNA ARE
CURRENTLY IN FLOOD AND WILL CONTINUE TO BE THROUGH LATE THIS
EVENING. THE CUMBERLAND RIVER AT WILLIAMSBURG WILL CONTINUE TO RUN
HIGH TONIGHT. THE HIGH WATER AND FLOODING IS THE RESULT OF ICE
JAMS AND RUNOFF FROM YESTERDAYS RAIN AND SNOWMELT.

ISOLATED SNOW SHOWERS ARE POSSIBLE TONIGHT

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE CUMBERLAND RIVER AT WILLIAMSBURG WILL CONTINUE TO RUN HIGH
THROUGH EARLY MONDAY MORNING.

SNOW IS POSSIBLE AT TIMES FROM TUESDAY NIGHT THROUGH WEDNESDAY AND
AGAIN FROM LATE WEDNESDAY NIGHT THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY INSTANCES OF FLOODING OR ICE
JAMS TO THE JACKSON WEATHER OFFICE.

KYZ044-050>052-059-060-104-106-108-240015-
FLEMING-MONTGOMERY-BATH-ROWAN-POWELL-MENIFEE-ELLIOTT-MORGAN-WOLFE-
INCLUDING THE CITIES OF...FLEMINGSBURG...PLEASUREVILLE...
MOUNT STERLING...JEFFERSONVILLE...OWINGSVILLE...MOREHEAD...
STANTON...CLAY CITY...WELLINGTON...FRENCHBURG...SANDY HOOK...
WEST LIBERTY...CAMPTON
408 PM EST SUN FEB 22 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SNOW IS POSSIBLE AT TIMES FROM TUESDAY NIGHT THROUGH WEDNESDAY AND
AGAIN FROM LATE WEDNESDAY NIGHT THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

AR/SHALLENBERGER

In the hours before

Local storm report, Feb 22, 1:15 PM EST, 3 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
115 PM EST SUN FEB 22 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1233 PM     FLOOD            1 NW JACKSON            37.57N 83.39W
02/22/2015                   BREATHITT          KY   PUBLIC

            WOLVERINE ROAD IS UNDER WATER NEAR WHERE IT INTERSECTS
            RTE 30. THE EXACT TIME OF THE OCCURENCE IS UNKNOWN.

&&

SHALLENBERGER

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 22, 12:38 AM ESTRiver Flood AdvisoryJKLClay21 hr
Feb 22, 3:19 AM ESTRiver Flood AdvisoryJKLOwsley28 hr
Feb 22, 5:51 AM ESTRiver Flood AdvisoryJKLLee3 days
Feb 22, 7:32 AM ESTRiver Flood WarningJKLEstill43 hr
Feb 22, 9:07 AM ESTAreal Flood WarningJKLBell, Clay, Harlan, Jackson, Knox, Laurel and 6 more9 hr
Feb 22, 10:32 AM ESTRiver Flood AdvisoryJKLWhitley44 hr
Feb 22, 2:23 PM ESTRiver Flood WarningJKLOwsley14 hr
Feb 22, 4:00 PM ESTRiver Flood AdvisoryJKLMagoffin10 hr
Feb 22, 4:45 PM ESTRiver Flood AdvisoryJKLEstill, Powell4 days
Feb 22, 6:27 PM ESTAreal Flood WarningJKLBreathitt6 hr

Nearby

River Flood Warnings in Kentucky, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.